Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 94, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 10, 2016, 3:38 PM CDT for Knox County, Illinois. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 3:38 PM CDT (20:38 UTC)
- Expired
- Jul 10, 2016, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:06 PM CDT | TSTM WND DMG | Galesburg, IL | TREE LIMBS AND POWER LINES DOWN |
| Jul 10, 4:06 PM CDT | TSTM WND GST 60 | Galesburg, IL | ON THE NORTH SIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801
WUUS53 KILX 102038
SVRILX
ILC095-102130-
/O.NEW.KILX.SV.W.0094.160710T2038Z-160710T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
338 PM CDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 430 PM CDT
* AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESBURG...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GALESBURG...ABINGDON...KNOXVILLE...LONDON MILLS...MAQUON...
GILSON...EAST GALESBURG...ST. AUGUSTINE...GALESBURG AIRPORT...
DELONG AND DAHINDA.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4090 8999 4071 9015 4072 9041 4075 9045
4102 9044 4104 9043
TIME...MOT...LOC 2037Z 301DEG 23KT 4094 9048
HAIL...<.75IN
WIND...60MPH
$$
HJS1 follow-up statement
433
WWUS53 KILX 102128
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
428 PM CDT SUN JUL 10 2016
ILC095-102137-
/O.EXP.KILX.SV.W.0094.000000T0000Z-160710T2130Z/
KNOX-
428 PM CDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY WILL
EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4090 8999 4071 9015 4072 9041 4075 9045
4102 9044 4104 9043
TIME...MOT...LOC 2125Z 301DEG 23KT 4091 9027
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:04 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 10, 3:04 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 304 PM CDT SUN JUL 10 2016 .SHORT TERM...(Tonight) ISSUED AT 304 PM CDT Sun Jul 10 2016 Previously a forecast for a quiet day, but a tenacious MCS out of the Upper Midwest is making its way into Illinois this afternoon, bringing the chance for some showers and thunderstorms NW of the Illinois River Valley. Southern and eastern edge had been steadily eroding as well as slowing through the morning and early afternoon. Cloud tops had been steadily warming as well...at least until the southern edge got out from under the cap and started tapping into the greater instability from the mid Miss River Valley and to the south. So far, the more northerly half is considerably weaker, but will likely be getting into more unstable air as well with a more southerly progression. Since the instability gradient runs from the Quad Cities down to PAH, expect the storms to follow that general path. Eastern extent of the showers and thunderstorms difficult to call, as the high pressure ridge is just to the east. Models, both hi and low res...all having problems working with the current conditions. Have been conservative with the pops in the western CWA after 00z...but will have to monitor for further activity. && .LONG TERM...(Monday through Sunday) ISSUED AT 304 PM CDT Sun Jul 10 2016 Summer time heat and humidity will prevail over IL Mon-Wed with highs in the upper 80s to around 90F. This due to upper level ridge over the mid/southern MS river valley expanding into the eastern US and surface high pressure ridge over the western Great Lakes and IN/eastern IL parks off the mid Atlantic coast. Will also see increasing chances of showers and thunderstorms from west to east through mid week with drier weather returning Thu night and Friday. Most of CWA will be dry on Monday and Monday night with nearby upper level high pressure ridge. Just isolated showers and thunderstorms over far nw CWA by overnight Monday night as MCS approaches nw IL from IA later Monday night. Mostly sunny skies and southerly winds will bring more humidity to area on Monday as dewpoints climb into the lower 70s with highs in the upper 80s to near 90F. Afternoon heat indices in the mid to upper 90s. Muggy lows Monday night in the lower 70s, with areas near the IN border in upper 60s to around 70F. Have isolated to scattered convection on Tue with best coverage over the IL river valley. Eastern IL will likely stay dry Tue morning with isolated convection appearing during Tue afternoon. Highs in the upper 80s to around 90F again with dewpoints in the lower 70s with afternoon heat indices of 95-99F. A 562 dm 500 mb low along the eastern WA/OR border will track east along the US/Canadian border and into western Ontario on Wed morning. This will push a frontal boundary se toward nw IL on Wed and increase chances of showers/thunderstorms by overnight Tue night especially over IL river valley and across area on Wed. SPC has slight risk of severe storms north of Peoria on Tue night and the risk of strong to severe storms could shift southeast across the rest of central IL on Wed. Airmass very unstable Wed with CAPES in excess of 3000 J/kg and 0-6 km bulk shear rising to 35-45 kts north of I-72 by 00z/7 pm Thu. Another hot and humid day with highs approaching 90F with dewpoints in the 70s giving afternoon heat indices around 100F. Highs chances of showers/thunderstorms shift se of the IL river on Thu with frontal boundary pushing se through central IL Wed night and over southeast IL on Thu. Highs Thu range from lower 80s nw of IL river to upper 80s southeast of I-70 where heat indices peak near 95F at Lawrenceville. Just slight chance of convection southeast of I-70 Thu evening, the dry and a bit cooler and less humid air Thu night and Fri as weak high pressure ridge settles into the Midwest. Highs Friday mostly in the lower 80s with Lawrenceville near 85F while dewpoints in the mid 60s. Chances of showers and thunderstorms lift back northeast Friday night into especially sw areas and across CWA on Sat/Sun as frontal boundary lifts back northeast. This will also bring back the heat and humidity with dewpoints rising back into the lower 70s and highs in the upper 80s to near 90F by Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1241 PM CDT Sun Jul 10 2016 MCS to the north providing ample cirrus. Some small patches of cu out there as well, with mostly south/southeasterly winds. For now, keeping the sct/bkn cu in and leaving out the shower activity. For the afternoon, PIA and SPI may end up being updated for VCSH/VCTS if the cu field starts spreading and/or the MCS makes it much further south along the Miss River Valley. The instability gradient is almost in line with the Miss River, and how much it will edge eastward is different in each model, particularly as impacted by current convection approaching from the north. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...HJS LONG TERM...07 AVIATION...HJS
Hazardous weather outlook, Jul 10, 11:37 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1137 AM CDT SUN JUL 10 2016 ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1137 AM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES RETURN TO THE AREA BY TUESDAY OR WEDNESDAY. IN ADDITION...HEAT INDEX VALUES MAY APPROACH 100 DEGREES DURING PEAK DAYTIME HEATING TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.